Excessive Heat, Crawford
- When
- July 25, 11:00 AM CST to July 31, 7:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- Official NWS Observations
A ridge of high pressure in the middle and upper atmosphere developed over the south central United States during late July. Afternoon temperatures reaching the upper 90s to near 100 degrees, combined with high humidity, resulted in daily heat index values in the 110 to 115 degree range across west central Arkansas from the 25th through the 31st.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A ridge of high pressure in the middle and upper atmosphere developed over the south central United States during late July. Afternoon temperatures reaching the upper 90s to near 100 degrees, combined with high humidity, resulted in daily heat index values in the 110 to 115 degree range across west central Arkansas from the 25th through the 31st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 25, 9:15 AM CST, 1 hour 45 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1015 AM CDT Sun Jul 25 2021 .DISCUSSION... Morning convection has all but dissipated sans a few showers across northwest Arkansas. Main update for this morning was to keep a low pop across parts of far NW AR this morning. Afternoon pops will remain as they are with additional widely scattered development expected across NW AR and NE OK. Another hot afternoon expected with heat index values to rival those observed yesterday. No additional changes to first period elements at this time, and current heat advisory to be left as is. Updated ZFP/PFM/AFM out shortly. && .PREV DISCUSSION... /Issued 621 AM CDT Sun Jul 25 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cluster of thunderstorms near KFYV could result in brief MVFR or even IFR conditions there early this morning. Otherwise More scattered activity likely to persist over NW AR and parts of far NE OK through mid to late morning, with VFR conditions prevailing. While additional pop-up showers or storms are possible this afternoon the probability remains very low at any one location. highest storm probability tonight should remain focused to the north and west, though some may eventually move into NE OK late in the forecast period. PREV DISCUSSION... /Issued 255 AM CDT Sun Jul 25 2021/ DISCUSSION... Heat stress conditions will continue today with widespread 105 to 110 degree heat index values and high wet bulb temps across the advisory area. A few locations may experience higher heat index temps similar to Saturday pending exact dewpoint trends, regardless heat safety precautions should be taken for any outdoor plans. Isolated to scattered showers and storms will be ongoing early this morning before decreasing in coverage by early afternoon. The focus for more widespread convective coverage by late day will largely be north of the forecast area, and this convection may slowly spread into portions of NE OK later tonight. Deep moisture and slow storm motions could allow for isolated heavy rainfall totals should storms persist across any one location. The weak surface boundary will sag southward across the forecast area on Monday and likely mark the day of highest shower and storm coverage. Temps may be held back a few degrees, however expect hot and humid conditions to persist outside of immediate storm influences. The boundary loses definition and heights begin to rise on Tuesday with lower rain chances expected. Consistent signal remains for upper ridging to expand and intensify across the Plains for to mid to late week. Heat will remain the dominate weather impact with several days of heat headlines appearing likely. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076. AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029. && SHORT TERM...23
Hazardous Weather Outlook
National Weather Service Tulsa OK
1037 AM CDT Sun Jul 25 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1037 AM CDT Sun Jul 25 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Rest of Today and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Portions of Eastern Oklahoma and Northwest Arkansas.
ONSET...Afternoon and Again Tonight.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Afternoon.
HEAVY RAIN.
RISK...Limited.
AREA...Northwest Arkansas along with areas near Oklahoma Kansas
border.
ONSET...This Afternoon and Again Overnight.
DISCUSSION...
Hot and humid conditions will continue this afternoon with heat
stress conditions increasing with afternoon heat index values of
105 to 112 degrees likely. A heat advisory is in effect for
eastern Oklahoma and west central Arkansas today.
Widely scattered storms with locally heavy rainfall will develop
again this afternoon across portions of eastern Oklahoma and northwest
Arkansas. Additional storms are likely to spread into portions of
northeast Oklahoma late tonight. Storms through tonight will be capable
of producing locally heavy rainfall.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm and Dangerous Heat Potential.
WEDNESDAY through SATURDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Scattered showers and storms are forecast across the region
on Monday with locally heavy rainfall possible. Storm chances
begin to decrease on Tuesday with dry weather expected for the
remainder of the week. Hot and humid conditions will continue
both Monday and Tuesday with heat intensifying for mid to late
week. Heat advisories or warnings appear likely for several
days later this week.
weather.gov/tulsa contains additional information.3 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972880, 972881, 972882.